Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 2, 2012, 8:23 PM EDT for Cattaraugus County, New York. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 8:23 PM EDT (00:23 UTC)
- Expired
- May 2, 2012, 8:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Buffalo, NY
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 65 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:25 PM EDT | TSTM WND DMG | 2 Se Delevan, NY | TREE DOWN... DELEVAN-ELTON COUNTY RD 21. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
758
WWUS81 KBUF 030023
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
823 PM EDT WED MAY 2 2012
NYZ012-020-021-085-030045-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
823 PM EDT WED MAY 2 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HALF INCH SIZE HAIL AND
WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR SPRINGVILLE...AND
MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
LIME LAKE-MACHIAS AND MACHIAS...
FRANKLINVILLE AND EAGLE...
CENTERVILLE...
RUSHFORD...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4255 7810 4232 7815 4221 7832 4242 7874
4259 7865
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 2, 8:18 PM EDT, 5 minutes earlier.
Area forecast discussion, May 2, 8:18 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 818 PM EDT WED MAY 2 2012 .SYNOPSIS... A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL CROSS WESTERN AND CENTRAL NEW YORK TONIGHT...AND WILL BE ACCOMPANIED BY SOME SHOWERS AND SCATTERED THUNDERSTORMS. FOLLOWING THIS FRONT...WARM AND UNSETTLED WEATHER CONDITIONS ARE THEN EXPECTED TO LAST THROUGH THE REMAINDER OF THE WORK WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR IMAGERY SHOWING A BROKEN LINE OF CONVECTION ONGOING ACROSS WESTERN NY AND LAKE ONTARIO. THE MAIN FORCING SUPPORTING THESE STORMS IS LARGE SCALE ASCENT JUST AHEAD OF A MID LEVEL SHORTWAVE NOTED IN MOISTURE CHANNEL IMAGERY AND OBJECTIVE ANALYSIS CROSSING SOUTHERN ONTARIO. MOST OF THE SURFACE BASED INSTABILITY IS FOUND ACROSS THE WESTERN SOUTHERN TIER WHICH IS NOW IN THE WARM SECTOR. FARTHER NORTH IN CLOSER PROXIMITY TO THE WARM FRONT...INSTABILITY IS ELEVATED IN NATURE WITH THE WARMER AND MORE UNSTABLE AIR RIDING UP OVER A SHALLOW LAYER OF STABLE AIR NEAR THE SURFACE. THE STRONGEST STORMS HAVE BEEN WHERE THE MOST UNSTABLE AIR IS LOCATED. EXPECT ISOLATED SEVERE RISK TO DIMINISH QUICKLY WITHIN THE NEXT HOUR OR SO AS DIURNAL INSTABILITY WANES. UNTIL THEN...MAIN RISK WILL BE LARGE HAIL WITH AN ELEVATED CORE OVER SOUTHERN ERIE COUNTY...AND POSSIBLY IN CATT/ALLEG COUNTIES AS WELL. OTHERWISE...THE BAND OF SHOWERS AND EMBEDDED STORMS WILL MOVE QUICKLY EAST ACROSS THE REGION THIS EVENING AND EXIT THE EASTERN LAKE ONTARIO REGION BY MIDNIGHT WITH THE PASSAGE OF THE MID LEVEL SHORTWAVE. AFTER THAT...EXPECT THE REMAINDER OF THE NIGHT TO BE RAIN FREE. MAY SEE A FEW HOURS OF PARTIAL CLEARING BEHIND THE LINE...BUT BOTH THE NAM/GFS ARE DEVELOPING A LOW LEVEL MOISTURE FIELD LATE TONIGHT INDICATIVE OF LOW CLOUD COVER. ON THURSDAY...EXPECT CLOUDY/GENERALLY DRY START TO THE DAY WITH THE BULK OF THE AREA...WITH THE LOWER CLOUDS THEN GRADUALLY MIXING OUT BETWEEN MID MORNING THROUGH EARLY AFTERNOON WITH INCREASING DAYTIME HEATING. FAIRLY QUICK DESTABILIZATION OF OUR WARMER AND MORE HUMID AIRMASS SHOULD THEN FOLLOW THE DISSIPATION OF THE LOWER CLOUDS... WITH THE NAM/GFS SUGGESTING SBCAPES CLIMBING TO BETWEEN 1500-2000 J/KG BY MID AFTERNOON EAST OF LAKE ERIE. WITH SOME FORM OF A LAKE BREEZE BOUNDARY LIKELY TO BE IN PLACE EAST OF THE LAKE AND ACTING AS A TRIGGER...FEEL THAT WE SHOULD SEE SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF BUFFALO BY MID AFTERNOON...THEN PROPAGATE EASTWARD ACROSS THE REMAINDER OF THE SOUTHERN TIER... GENESEE VALLEY...AND PORTIONS OF THE FINGER LAKES THROUGH EARLY EVENING. ELSEWHERE...MAINLY DRY AND WARM/MODERATELY HUMID CONDITIONS SHOULD BE THE GENERAL RULE...WITH ANY MCS ACTIVITY ALONG THE LIFTING WARM FRONT LIKELY TO REMAIN TO OUR NORTH AND WEST THROUGH THE DAY. FOR OUR AREA...THIS WILL BECOME OF MORE CONCERN FOR THE THURSDAY NIGHT PERIOD...MORE ON WHICH FOLLOWS BELOW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... EXPECT A BRIEF INTERLUDE IN THE ACTIVE WEATHER THURSDAY EVENING BETWEEN THE AFTERNOON LAKE BREEZE INITIATED CONVECTION AND ANOTHER ROUND OF THUNDERSTORMS EXPECTED LATER THURSDAY NIGHT. GUIDANCE CONTINUES TO INDICATE THE DEVELOPMENT OF AN MCS THAT SLIDES OVER THE TOP OF THE BROAD RIDGE IN PLACE OVER THE EASTERN U.S. ALONG THE STALLED OUT WARM FRONTAL BOUNDARY...ACROSS THE UPPER GREAT LAKES AND OVER LAKE ONTARIO. WHILE ML CAPE VALUES OF AROUND 500 J/KG ARE NOT OVERLY IMPRESSIVE...ISENTROPIC UPLIFT WILL AID IN ENHANCING CONVECTION. WITH 0-6KM BULK SHEAR ALSO MARGINAL...AROUND 35KT...THINKING THE MAIN THREAT WITH ANY STORMS WILL BE SUB-SEVERE GUSTY WINDS AND SMALL HAIL WITH THE FOCUS BEING MAINLY EAST OF LAKE ONTARIO. WILL LEAVE CHANCE POPS IN ACROSS THE THRUWAY CORRIDOR AND SOUTH HOWEVER AS THESE SYSTEMS HAVE A TENDENCY TO TRACK A LITTLE FARTHER SOUTH THAN GUIDANCE INITIALLY INDICATES. TEMPERATURES THURSDAY NIGHT WILL REMAIN EXCEPTIONALLY BALMY AS THE REGION WILL BE FIRMLY LOCATED IN A VERY WARM AND MOIST AIRMASS WITH OVERNIGHT LOWS IN THE LOW 60S. LOOK FOR THE WET AND STORMY WEATHER TO CONTINUE FOR AT LEAST ONE MORE DAY ON FRIDAY AS THE FORECAST AREA WILL REMAIN CLOSE TO THE STALLED OUT FRONTAL BOUNDARY AND STILL FIRMLY IN THE WARM AND UNSTABLE AIRMASS WITH SB CAPES RUNNING IN THE 500-1000 J/KG RANGE...PARTICULARLY WELL INLAND FROM THE LAKES. WITH PWATS STILL RUNNING AROUND 1.5 INCHES...EXPECT STORMS THAT FIRE TO BE PRODIGIOUS RAIN PRODUCERS. IN ADDITION...THE WARM FRONTAL BOUNDARY IS EXPECTED TO SAG SOUTHWARD ACROSS THE AREA...FURTHER ENHANCING LOW LEVEL CONVERGENCE AND THUS SHOWER COVERAGE. THUS WILL ASSIGN LIKELY POPS FOR THE DAY. THE ABUNDANT CLOUD COVER ASSOCIATED WITH THIS WET WEATHER WILL ALSO HAVE THE EFFECT OF TAMPING AFTERNOON HIGHS DOWN A LITTLE MORE THAN WOULD BE OTHERWISE EXPECTED WITH 850MB TEMPS RUNNING AROUND +14C. THAT SAID...HIGHS WILL STILL RUN WELL ABOVE AVERAGE...IN THE MID TO UPPER 70S. FRIDAY NIGHT WILL FEATURE A GRADUAL TAPERING OFF OF SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE DAYTIME/S ACTIVITY AS SURFACE INSTABILITY DIMINISHES. EXPECT LOWS TO RUN IN THE MID 50S. THE BIG QUESTION FROM SATURDAY ONWARDS IS WHETHER THE WARM AND MOIST AIRMASS IN PLACE OVER THE REGION REMAINS RELATIVELY INTACT OR IS SHOVED SOUTHWARDS BY A SURGE OF COOL AND DRY AIR FROM CANADA. THIS WILL BE COVERED IN THE NEXT SECTION... && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UNCERTAINTY CONTINUES TO PLAGUE THE MODEL PROGS IN THE MEDIUM RANGE WITH SIGNIFICANT IMPACTS ON THE TEMPERATURE AND PRECIP FORECAST FOR WESTERN AND CENTRAL NEW YORK DURING THIS PERIOD. THIS UNCERTAINTY PERTAINS TO THE POSITION OF A CUTOFF LOW IN THE UPPER LEVELS OVER NORTHERN QUEBEC AND ITS ORIENTATION. THE GFS AND GEM CONTINUE TO BE AT ODDS WITH THE ORIENTATION AND STRENGTH/POSITION OF THE UPPER LEVEL JET FEEDING INTO THE WESTERN SIDE OF THE QUEBEC UPPER LOW THIS WEEKEND...ITSELF A FUNCTION OF THE STRENGTH OF ANOTHER UPPER LEVEL LOW MOVING INTO THE PACIFIC NORTHWEST DURING THIS PERIOD. THE GFS/GEM MODELS ARE SLIGHTLY STRONGER WITH THIS FEATURE...THUS AMPLIFYING THE RIDGE OVER THE CENTRAL U.S. MORE...IN TURN LEADING TO A MORE MERDIONALLY ORIENTED FLOW BETWEEN THE RIDGE OVER THE GREAT PLAINS AND THE LOW OVER QUEBEC ...THEREBY FACILITATING THE FLOW OF COOLER AIR INTO WESTERN NEW YORK FOR THE WEEKEND. ON THE OTHER HAND...THE ECMWF IS SLIGHTLY WEAKER WITH THIS FEATURE LEADING TO LESS AMPLIFICATION OF THE RIDGE OVER THE GREAT PLAINS AND A STRONGER MORE ZONALLY ORIENTED UPPER LEVEL JET THAT KEEPS THE COOLER AIR TRAPPED JUST TO OUR NORTH OVER ONTARIO. WITH THIS COOLER AIR TRAPPED TO THE NORTH...THAT LEAVES THE FORECAST AREA WITHIN A STALLED OUT WARM FRONTAL BOUNDARY WITH CONTINUED UNSETTLED WEATHER AS OPPOSED TO THE COOL AND DRY GFS/GEM FORECASTS. BOTH SETS OF MODELS HAVE BEEN EQUALLY CONSISTENT IN THEIR HANDLING OF THESE VERY DIFFERENT FORECASTS STEMMING FROM SUBTLE DIFFERENCES IN HANDLING OF UPSTREAM FEATURES. THE END RESULT OF ALL THIS IS THAT CONFIDENCE IN THE WEEKEND FORECAST IS NOT VERY HIGH ALL. GIVEN THE UNCERTAINTY EMPHASIZED ABOVE...DO NOT LOOK FOR MAJOR CHANGES TO THE CURRENT FORECAST FROM SATURDAY ONWARDS. WILL BUMP TEMPERATURES UP A DEGREE OR TWO...NUDGING TOWARDS A MIDDLE GROUND BETWEEN THE TWO OPPOSING TEMPERATURES AND WILL BUMP UP POPS TO SLIGHT CHANCE TO ACCOUNT FOR THE POSSIBILITY OF THE ECMWF SOLUTION PANNING OUT. BY MONDAY NIGHT...MODELS DO COME INTO BETTER AGREEMENT...TRACKING A SURFACE LOW ACROSS THE OHIO VALLEY AND BRINGING AT LEAST A CHANCE OF SHOWERS ALONG WITH TEMPERATURES RIGHT AROUND NORMAL FROM MONDAY NIGHT INTO TUESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A BROKEN BAND OF SHOWERS AND EMBEDDED STORMS WILL CONTINUE TO CROSS CENTRAL AND NORTHERN NY THIS EVENING...ENDING BY ABOUT 03Z AT KART. RAIN HAS ALREADY ENDED AT KBUF-KIAG...AND WILL END SHORTLY AT KJHW AND KROC. THERE WILL BE SOME EMBEDDED MVFR AND ISOLATED IFR WITHIN THE HEAVIER SHOWERS. OTHERWISE MAY SEE A FEW HOURS OF CLEARING BEHIND THE LINE OF SHOWERS. LATER TONIGHT MODEL GUIDANCE SUGGESTS THAT LOW LEVEL MOISTURE WILL INCREASE...BRINGING AN INCREASING LIKELIHOOD OF LOW STRATUS. THERE IS LITTLE OR NO EVIDENCE OF THIS UPSTREAM YET...BUT WITH A WEAK BUBBLE OF HIGH PRESSURE FORECAST TO BUILD OVERHEAD LATE TONIGHT WITH STEEPENING LOW LEVEL LAPSE RATES. THE SOUNDINGS AND MOISTURE PROFILES APPEAR FAVORABLE...SO WITH GOOD MODEL AGREEMENT WILL GO WITH CIGS DETERIORATING TO IFR AT ALL TAF SITES LATE TONIGHT THROUGH THURSDAY MORNING. THESE LOW CLOUDS WILL SCATTER OUT LATER THURSDAY MORNING WITH A RETURN TO VFR BY MIDDAY. MAY SEE ISOLATED TO SCATTERED CONVECTION ONCE AGAIN LATE THURSDAY AFTERNOON OR EVENING...BUT WITH UNCERTAINTY WITH TIMING AND PLACEMENT ALONG WITH AREAL COVERAGE WILL NOT INCLUDE ANYTHING YET. OUTLOOK... THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. SATURDAY THROUGH MONDAY...VFR. && .MARINE... A WARM FRONT WILL PUSH EAST ACROSS THE LOWER LAKES REGION TONIGHT...WITH MODEST EAST TO NORTHEAST WINDS IN ADVANCE OF THE FRONT VEERING TO SOUTHWEST/WESTERLY WITH ITS PASSAGE. IN THE WAKE OF THIS BOUNDARY...A WARM AIRMASS AND GENERALLY WEAK PRESSURE GRADIENT WILL LINGER ACROSS THE REGION THROUGH THE END OF THE WEEK...WHICH WILL RESULT IN CONTINUED LIGHT TO MODERATE WINDS AND RELATIVELY LOW WAVE HEIGHTS MARINERS SHOULD EXPECT MORE UNSETTLED WEATHER TO ARRIVE WITH THE WARM FRONT TONIGHT...WITH A ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS ACCOMPANYING ITS PASSAGE. FOLLOWING THE WARM FRONT...PERIODIC ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL THEN CONTINUE THROUGH THURSDAY AND FRIDAY...WITH THE GREATEST POTENTIAL FOR WIDESPREAD CONVECTION COMING THURSDAY NIGHT AND FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...HITCHCOCK/JJR SHORT TERM...WOOD LONG TERM...WOOD AVIATION...HITCHCOCK MARINE...JJR
Hazardous weather outlook, May 2, 5:19 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT WED MAY 2 2012 NYZ001>008-010>014-019>021-085-030930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 519 AM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A HEIGHTENED RISK FOR STRONG TO SEVERE STORMS THURSDAY NIGHT AND FRIDAY...PARTICULARLY EAST OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-030930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 519 AM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THE RISK OF STRONG TO SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY...ESPECIALLY OVER LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, May 2, 6:33 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 633 PM EDT WED MAY 2 2012 NYZ019-022345- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 633 PM EDT WED MAY 2 2012 ...STRONG THUNDERSTORMS THIS EVENING... AT 630 PM SEVERAL THUNDERSTORMS HAVE BLOSSOMED IN THE LATE AFTERNOON HEAT...NEAR ERIE PENNSYLVANIA AND TOWARDS RIPLEY...FINDLEY LAKE AND CLYMER. EXPECT CLOUD TO GROUND LIGHTNING WITHIN THESE STORMS...ALONG WITH HAIL UP TO THREE QUARTERS OF AN INCH AND WIND GUSTS TOWARDS 40 MPH. ADDITIONAL THUNDERSTORMS ARE LIKELY TO BLOSSOM THROUGH THE EVENING HOURS ACROSS THE LAKE ERIE SHORELINE AND ACROSS THE COUNTY. THE CLUSTER OF THESE THUNDERSTORMS WILL BE NEAR MAYVILLE...CHAUTAUQUA INSTITUTE AND BEMUS POINT BETWEEN 640 PM AND 655 PM. THOMAS
Special weather statement, May 2, 7:17 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 717 PM EDT WED MAY 2 2012 NYZ001-002-010-011-030000- ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY- 717 PM EDT WED MAY 2 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO A HALF INCH IN DIAMETER...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING EAST AT 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE HALF INCH DIAMETER HAIL AND BRIEF HEAVY DOWNPOURS. LAT...LON 4322 7801 4297 7801 4300 7865 4313 7865 HITCHCOCK
Local storm report, May 2, 7:30 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
730 PM EDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL BEMUS POINT 42.16N 79.39W
05/02/2012 M0.75 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1200094
ARSpecial weather statement, May 2, 8:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
823 PM EDT WED MAY 2 2012
NYZ012-020-021-085-030045-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-WYOMING NY-
823 PM EDT WED MAY 2 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING HALF INCH SIZE HAIL AND
WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR SPRINGVILLE...AND
MOVING SOUTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
LIME LAKE-MACHIAS AND MACHIAS...
FRANKLINVILLE AND EAGLE...
CENTERVILLE...
RUSHFORD...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4255 7810 4232 7815 4221 7832 4242 7874
4259 7865
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:25 PM EDT | Special Weather Statement | BUF | Chautauqua | 50 min |
| May 3, 5:20 PM EDT | Special Weather Statement | BUF | Allegany | 40 min |
| May 3, 5:24 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 51 min |
| May 3, 7:13 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.